Alert archive / Nebraska / Wind Advisories in 2014
Wind Advisory 11, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Mar 30, 2014, 9:33 AM CDT for Fremont County, Page County, Iowa; 7 counties in Nebraska. It took effect at Mar 30, 2014, 12:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2014, 9:33 AM CDT (14:33 UTC)
- In effect from
- Mar 30, 2014, 12:00 PM CDT
- Expired
- Mar 30, 2014, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
Counties Fremont County, IA, Page County, IA, Gage County, NE, Jefferson County, NE, Johnson County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE
The radar
The Omaha radar (KOAX), 105 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 2.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2114 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 594 m²/s²
- 0-3 km storm-relative helicity
- 698 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
390 WWUS73 KOAX 301433 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 933 AM CDT SUN MAR 30 2014 IAZ090-091-NEZ068-088>093-302245- /O.NEW.KOAX.WI.Y.0011.140330T1700Z-140330T2300Z/ FREMONT-PAGE-OTOE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...SIDNEY...HAMBURG...TABOR...FARRAGUT... CLARINDA...SHENANDOAH...NEBRASKA CITY...FAIRBURY...BEATRICE... TECUMSEH...STERLING...AUBURN...PAWNEE CITY...TABLE ROCK... FALLS CITY 933 AM CDT SUN MAR 30 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * WINDS...SOUTH WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS UP TO 45MPH THROUGH THE AFTERNOON. * IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING OF HIGH PROFILE OR LIGHT VEHICLES DIFFICULT ON EAST TO WEST ROADS. BLOWING DUST AND OTHER DEBRIS COULD REDUCE VISIBILITIES...ESPECIALLY IN OPEN AREAS. LOOSE OBJECTS SUCH AS GARBAGE CANS WILL BE TOSSED AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DEWALD
2 follow-up statements
685 WWUS73 KOAX 302047 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 347 PM CDT SUN MAR 30 2014 ...WINDY CONDITIONS THROUGH MONDAY... .STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THROUGH LATE AFTERNOON WITH WIND SPEEDS DIMINISHING A BIT AFTER SUNSET. HOWEVER...AN AREA OF LOW PRESSURE WILL CONTINUE TO DEVELOP ACROSS THE HIGH PLAINS...MOVING THROUGH NORTHERN NEBRASKA MONDAY AND INTO THE UPPER MISSISSIPPI RIVER VALLEY BY MONDAY EVENING. STRONG SOUTHERLY WINDS WILL REDEVELOP AHEAD OF THE LOW PRESSURE SYSTEM...WITH STRONG WEST NORTHWESTERLY WINDS BEHIND IT. IAZ090-091-NEZ068-088>093-310500- /O.NEW.KOAX.WI.Y.0012.140331T1500Z-140401T0300Z/ /O.CON.KOAX.WI.Y.0011.000000T0000Z-140330T2300Z/ FREMONT-PAGE-OTOE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...SIDNEY...HAMBURG...TABOR...FARRAGUT... CLARINDA...SHENANDOAH...NEBRASKA CITY...FAIRBURY...BEATRICE... TECUMSEH...STERLING...AUBURN...PAWNEE CITY...TABLE ROCK... FALLS CITY 347 PM CDT SUN MAR 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY. * TIMING...STRONG WINDS WILL CONTINUE THROUGH EARLY EVENING...THEN DIMINISH A BIT AFTER SUNSET. WIND SPEEDS INCREASE AGAIN MONDAY MORNING AND WILL LINGER THROUGH MONDAY EVENING. * WINDS...SOUTHERLY WINDS THIS AFTERNOON AROUND 25 TO 30 MPH WITH GUSTS UP TO 40 MPH. SOUTH WINDS INCREASING AGAIN MONDAY MORNING TO AROUND 30 MPH WITH GUSTS UP TO 40 MPH...BECOMING SOUTHWEST THEN WEST THROUGH THE DAY MONDAY. * IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING OF HIGH PROFILE OR LIGHT VEHICLES DIFFICULT ON EAST TO WEST ROADS. BLOWING DUST AND OTHER DEBRIS COULD REDUCE VISIBILITIES...ESPECIALLY IN OPEN AREAS. LOOSE OBJECTS SUCH AS GARBAGE CANS WILL BE TOSSED AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ069-079-080-NEZ030-042>045-050>053-065>067-078-310500- /O.NEW.KOAX.WI.Y.0012.140331T1500Z-140401T0300Z/ POTTAWATTAMIE-MILLS-MONTGOMERY-BOONE-PLATTE-COLFAX-DODGE- WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS- SALINE- INCLUDING THE CITIES OF...COUNCIL BLUFFS...GLENWOOD...RED OAK... ALBION...ST. EDWARD...COLUMBUS...SCHUYLER...FREMONT...BLAIR... DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE... PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH... CRETE...WILBER 347 PM CDT SUN MAR 30 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY. * TIMING...WINDS WILL INCREASE MONDAY MORNING AND LINGER THROUGH MONDAY EVENING. * WINDS...SOUTHERLY WINDS INCREASING AGAIN MONDAY MORNING TO AROUND 30 MPH WITH GUSTS UP TO 40 MPH...BECOMING SOUTHWEST THEN WEST THROUGH THE DAY MONDAY. * IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING OF HIGH PROFILE OR LIGHT VEHICLES DIFFICULT ON EAST TO WEST ROADS. BLOWING DUST AND OTHER DEBRIS COULD REDUCE VISIBILITIES...ESPECIALLY IN OPEN AREAS. LOOSE OBJECTS SUCH AS GARBAGE CANS WILL BE TOSSED AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-055-056-NEZ011-012-015>018-031>034-310500- /O.NEW.KOAX.WI.Y.0012.140331T1700Z-140401T0600Z/ MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- MADISON-STANTON-CUMING-BURT- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...CREIGHTON...BLOOMFIELD... CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL... RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO... NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...NORFOLK... STANTON...WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS... DECATUR 347 PM CDT SUN MAR 30 2014 ...WIND ADVISORY IN EFFECT FROM NOON MONDAY TO 1 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON MONDAY TO 1 AM CDT TUESDAY. * TIMING...WINDS WILL INCREASE BY NOON MONDAY AND WILL LINGER UNTIL AROUND MIDNIGHT TOMORROW NIGHT. * WINDS...SOUTHWESTERLY WINDS INCREASING MONDAY MORNING TO AROUND 30 MPH WITH GUSTS UP TO 40 MPH...BECOMING WEST...THEN NORTHWEST BY MONDAY EVENING. * IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING OF HIGH PROFILE OR LIGHT VEHICLES DIFFICULT ON EAST TO WEST ROADS. BLOWING DUST AND OTHER DEBRIS COULD REDUCE VISIBILITIES...ESPECIALLY IN OPEN AREAS. LOOSE OBJECTS SUCH AS GARBAGE CANS WILL BE TOSSED AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ZAPOTOCNY/DEWALD
967 WWUS73 KOAX 302309 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 609 PM CDT SUN MAR 30 2014 ...WINDY CONDITIONS THROUGH MONDAY... .AN AREA OF LOW PRESSURE WILL CONTINUE TO DEVELOP ACROSS THE HIGH PLAINS TONIGHT. THIS LOW WILL MOVE THROUGH NORTHERN NEBRASKA MONDAY AND INTO THE UPPER MISSISSIPPI RIVER VALLEY BY MONDAY EVENING. STRONG SOUTHERLY WINDS WILL REDEVELOP AHEAD OF THE LOW PRESSURE SYSTEM MONDAY MORNING...WITH STRONG WEST OR NORTHWEST WINDS BEHIND IT. IAZ090-091-NEZ068-088>093-310715- /O.EXP.KOAX.WI.Y.0011.000000T0000Z-140330T2300Z/ /O.CON.KOAX.WI.Y.0012.140331T1500Z-140401T0300Z/ FREMONT-PAGE-OTOE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...SIDNEY...HAMBURG...TABOR...FARRAGUT... CLARINDA...SHENANDOAH...NEBRASKA CITY...FAIRBURY...BEATRICE... TECUMSEH...STERLING...AUBURN...PAWNEE CITY...TABLE ROCK... FALLS CITY 609 PM CDT SUN MAR 30 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY... ...WIND ADVISORY FROM EARLIER TODAY HAS EXPIRED... * TIMING...STRONG WINDS DEVELOP AGAIN MONDAY MORNING AND WILL LINGER THROUGH MONDAY EVENING. * WINDS...SOUTHERLY WINDS WILL INCREASING AGAIN MONDAY MORNING TO AROUND 30 MPH WITH GUSTS UP TO 40 MPH...BECOMING SOUTHWEST THEN WEST THROUGH THE DAY MONDAY. * IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING OF HIGH PROFILE OR LIGHT VEHICLES DIFFICULT ON EAST TO WEST ROADS. BLOWING DUST AND OTHER DEBRIS COULD REDUCE VISIBILITIES...ESPECIALLY IN OPEN AREAS. LOOSE OBJECTS SUCH AS GARBAGE CANS WILL BE TOSSED AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ069-079-080-NEZ030-042>045-050>053-065>067-078-310715- /O.CON.KOAX.WI.Y.0012.140331T1500Z-140401T0300Z/ POTTAWATTAMIE-MILLS-MONTGOMERY-BOONE-PLATTE-COLFAX-DODGE- WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS- SALINE- INCLUDING THE CITIES OF...COUNCIL BLUFFS...GLENWOOD...RED OAK... ALBION...ST. EDWARD...COLUMBUS...SCHUYLER...FREMONT...BLAIR... DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE... PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH... CRETE...WILBER 609 PM CDT SUN MAR 30 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY... * TIMING...WINDS WILL INCREASE MONDAY MORNING AND LINGER THROUGH MONDAY EVENING. * WINDS...SOUTHERLY WINDS WILL INCREASE MONDAY MORNING TO AROUND 30 MPH WITH GUSTS UP TO 40 MPH...BECOMING SOUTHWEST THEN SHIFTING TO WEST OR NORTHWEST THROUGH THE DAY MONDAY. * IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING OF HIGH PROFILE OR LIGHT VEHICLES DIFFICULT ON EAST TO WEST ROADS. BLOWING DUST AND OTHER DEBRIS COULD REDUCE VISIBILITIES...ESPECIALLY IN OPEN AREAS. LOOSE OBJECTS SUCH AS GARBAGE CANS WILL BE TOSSED AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-055-056-NEZ011-012-015>018-031>034-310715- /O.CON.KOAX.WI.Y.0012.140331T1700Z-140401T0600Z/ MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- MADISON-STANTON-CUMING-BURT- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...CREIGHTON...BLOOMFIELD... CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL... RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO... NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...NORFOLK... STANTON...WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS... DECATUR 609 PM CDT SUN MAR 30 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON MONDAY TO 1 AM CDT TUESDAY... * TIMING...WINDS WILL INCREASE BY NOON MONDAY AND WILL LINGER UNTIL AROUND MIDNIGHT TOMORROW NIGHT. * WINDS...SOUTHWESTERLY WINDS INCREASING MONDAY TO AROUND 30 MPH WITH GUSTS UP TO 40 MPH...BECOMING WEST...THEN NORTHWEST BY MONDAY EVENING. * IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING OF HIGH PROFILE OR LIGHT VEHICLES DIFFICULT ON EAST TO WEST ROADS. BLOWING DUST AND OTHER DEBRIS COULD REDUCE VISIBILITIES...ESPECIALLY IN OPEN AREAS. LOOSE OBJECTS SUCH AS GARBAGE CANS WILL BE TOSSED AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Mar 30, 6:15 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Mar 30, 6:15 AM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
615 AM CDT SUN MAR 30 2014
.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 346 AM CDT SUN MAR 30 2014
A BREEZY/WINDY AND WARM DAY IS IN STORE FOR THE FA TODAY. THERE IS
SOME CONCERN IN THE AMOUNT OF HIGH CLOUDS THAT WILL BE OVER THE
AREA...BUT EVEN MIXING SHORT OF 850 MB YIELDS HIGHS IN THE LOWER
TO MID 70S SO WE DIDN'T MAKE ANY CHANGES TO THE HIGHS TODAY. VWP
AND SHORT TERM MODELS INDICATE A STRONG LOW-LEVEL JET IS OVER THE
FA ATTM WITH 50+ KT AT 2000 FT. THIS JET IS EXPECTED TO SHIFT
SEWD THROUGH THE MORNING WHILE WEAKENING. NEVERTHELESS MIXING WILL
INCREASE THROUGH THE MORNING AND SURFACE WINDS WILL INCREASE AS
THIS OCCURS. PARTS OF FAR SOUTHEAST NEB /I.E. BIE-FNB-AFK/ MAY
FLIRT WITH WIND ADVISORY CRITERIA FROM MID/LATE MORNING THROUGH
EARLY AFTERNOON BUT LOOKS PRETTY MARGINAL FOR AN ADVISORY.
THE SYSTEM MOVING INTO CA EARLY THIS MORNING WILL TRACK ACROSS THE
ROCKIES TODAY AND MOVE ACROSS THE CENTRAL/NORTHERN PLAINS ON
MONDAY. PREFER A NON-NCEP MODEL BLEND TO THE FORECAST FOR THIS
SYSTEM AS THE GEM/EC/UKMET HAVE BEEN VERY CONSISTENT OVER THE LAST
COUPLE OF NIGHTS. ANOTHER STRONG LOW-LEVEL JET WILL DEVELOP
TONIGHT AND LEAD TO BROAD VERTICAL MOTION ON THE 300 AND 305 K
SURFACES...BUT CONDENSATION PRESSURE DEF INDICATE ARE >50 MB.
POINT FORECAST SOUNDINGS CONTINUE TO INDICATE A STRONG CAP IN
PLACE TONIGHT WITH THE SUB-STANDARD MOISTURE RETURN...AND THUS
JUST ISOLATED SHOWERS ARE POSSIBLE AFTER 06Z ABOVE THE EML. GIVEN
THE PREFERENCE OF THE GEM/EC/UK THE FRONT DOESN'T MOVE SERN NEB
UNTIL MID DAY AND NOT UNTIL MID AFTERNOON OVER WESTERN IOWA. THUS
WE HAVE SIGNIFICANTLY WARMED HIGHS OVER THE ERN 2/3RD OF THE FA.
HIGHS MAY NEED FURTHER UPWARD ADJUSTING GIVEN THE 850 MB TEMPS
AND DEEP MIXING EXPECTED BEHIND THE DRY LINE THAT MOVES INTO IA
DURING THE MORNING. ONCE THE FRONT MOVES THROUGH THOUGH...EXPECT A
SHARP DROP IN TEMPERATURES. THE MID LEVEL SHORTWAVE TROUGH WILL
CLOSE OFF OVER NORTHERN NEB AND DEEPEN AS IT LIFTS INTO ERN SD
DURING THE DAY ON MONDAY. A SUB 990 MB LOW WILL ALSO MOVE ACROSS
NE NEB INTO NW IA DURING THIS TIME. IMPRESSIVE 6-HR PRESSURE RISES
ALONG WITH >60 KT AT 850 MB BEHIND THE SYSTEM SHOULD COMBINED FOR
AN EASY WINDY ADVISORY MON AFTN/EVENING IN THE NRN CWA...AND A
FEW LOCATIONS IN THE FAR NORTHWEST MAY FLIRT WITH HIGH WND WARNG
CRITERIA. ALTHOUGH THE MAIN DEFORMATION BAND IS EXPECTED TO EXTEND
ACROSS THE DAKOTAS/MN...AREAS ALONG AND NORTH OF HIGHWAY 20 WILL
LIKELY GET CLIPPED BY THIS IN THE AFTERNOON AND WILL CONT WITH THE
LIKELY POPS FOR RA CHANGING TO SNOW BUT ACCUMULATIONS SHOULD
GENERALLY BE UNDER AN INCH.
.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 346 AM CDT SUN MAR 30 2014
AS THE NEXT SYSTEM DROPS INTO THE WESTERN US TROUGH /CURRENTLY
AROUND 150 W ON EARLY MORNING WATER VAPORT IMAGERY/ LOW-LEVEL
RETURN FLOW IS EXPECTED ON TUESDAY NIGHT NORTH OF A RETREATING
SFC/850 MB WARM FRONTS. BETTER MOISTURE SHOULD HAVE MADE IT INTO
THE SOUTHERN PLAINS BY TUE NIGHT AND WILL TRY AND LIFT TOWARD
SOUTHEAST NEB. THIS SHOULD BE GOOD FOR SCT TSRA OVER KS/MO AND
POSSIBLY GETTING INTO SE NEB AFTER MIDNIGHT. THE BROAD WAA WILL
CONTINUE INTO THE DAY ON WED BUT DIURNAL WEAKENING OF THE LOW-
LEVEL JET WILL LIKELY LIMIT PRECIP FOR THE AFTERNOON. THE MODELS
STILL HAVE SIGNIFICANT DIFFERENCES AS TO WHEN...WHERE AND HOW
SYSTEM SYSTEM WILL EJECT OUT OF THE 4 CORNERS AREA AND INTO THE
CENTRAL PLAINS FOR WED NIGHT-THU NIGHT. CONT TO PREFER THE EC
HERE DUE TO ITS CONSISTENCY OVER THE LAST SEVERAL DAYS. GIVEN THE
UNCERTAINLY THOUGH WE WILL CONT WITH CHC POPS FOR WED NIGHT/THU AS
THIS SYSTEM MOVES ACROSS WITH RA/SN IN THE NW AND ISO THUNDER IN
THE SE.
&&
.AVIATION...(12Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 609 AM CDT SUN MAR 30 2014
SMOKE FROM FIRES IN KANSAS IS CAUSING RESTRICTED VISIBILITY AT
KLNK AND KOMA THIS MORNING. HAVE INDICATED VIS IMPROVING LATER
THIS MORNING...BUT HAVE LOW CONFIDENCE ON WHEN THAT MIGHT BE...AS
ANOTHER DRY DAY WITH WINDS FROM THE SOUTH SHOULD CONTINUE TO BRING
IN SMOKE. OTHERWISE...VFR CEILINGS ARE EXPECTED THROUGH THE TAF
CYCLE. HAVE KEPT WIND SHEAR MENTION 12-15Z AT ALL SITES. AT
KOMA/KLNK...WINDS WILL INCREASE IN THE LATE MORNING AND BECOME
GUSTY...WITH GUSTS DROPPING OFF AFTER SUNSET AND WINDS BECOMING
SOUTHEASTERLY AROUND 12-15KT AT ALL SITES.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR NEZ065>068-078-088>093.
IA...NONE.
&&
SHORT TERM...BOUSTEAD
LONG TERM...BOUSTEAD
AVIATION...MAYESHazardous weather outlook, Mar 30, 4:45 AM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 445 AM CDT SUN MAR 30 2014 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-302345- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 445 AM CDT SUN MAR 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT VERY HIGH FIRE DANGER IS EXPECTED THIS AFTERNOON ACROSS THE AREA DUE TO SOUTHERLY WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION. THE AREA OF GREATEST CONCERN IS OVER PARTS OF SOUTHEAST NEBRASKA WHERE THE WINDS ARE EXPECTED TO BE THE STRONGEST TODAY AND A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY WINDY NORTHWEST WINDS ARE EXPECTED BEHIND A COLD FRONT MONDAY AFTERNOON AND EVENING. NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO NEAR 50 MPH ARE EXPECTED IN NORTHEAST NEBRASKA. VERY HIGH FIRE DANGER IS EXPECTED FROM LATE MONDAY MORNING THROUGH MONDAY AFTERNOON OVER SOUTHEAST NEBRASKA WHERE THE COMBINATION OF WIND...LOW RELATIVE HUMIDITY AND DRY VEGETATION ARE AGAIN EXPECTED. ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:20 AM CDT | Red Flag Warning | OAX | Fremont, Mills, Montgomery, Page, Pottawattamie | 17 hr |
| Mar 30, 3:46 PM CDT | Fire Weather Watch | OAX | Fremont, Mills, Montgomery, Page, Pottawattamie | 12 hr |
| Mar 30, 3:47 PM CDT | Wind Advisory | OAX | Fremont, Harrison, Mills, Monona, Montgomery, Page and 2 more | 35 hr |
Nearby
Wind Advisories in Nebraska, 2014Wind Advisories in Iowa, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.